Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


LDN
Jan 24, 2010

I recently received my latest labs and based on my CD4 and CD4 %, treatment is suggested. I read something about a drug by the name of Low Dose Naltrexone (LDN) being effective in boosting immune system. Just wondering if you have heard of this drug. If so, what are your thoughts? Do you think it will be effective in boosting my CD4 count?

Response from Dr. Holodniy

You don't indicate what your current CD4 count/percent or viral load is regarding HIV treatment initiation. That said, if your numbers and your doctor are indicating that it is time to start HIV treatment, then approved HIV medications should be the priority. LDN has some interesting properties, including immune system effects, and has been around for more than 20 years. There are lots of anecdotal data suggesting it improves immune function in a host of diseases. It is likely not harmful and could be beneficial as an adjunct to conventional HIV treatment. But results from large randomized, placebo controlled studies in HIV infection, whether used alone or in combination with HIV medications showing added benefit with respect to clinical outcome or improved laboratory markers such as improved CD4 count or viral load results are not available at this time.



Previous
Experimental Study
Next
Should I worry?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement